Results 1 to 2 of 2

Thread: neurogenic rosacea from accutane? 12 years and still suffering!

  1. #1
    Junior Member
    Join Date
    Dec 2013
    Posts
    2
    Country: Great Britain

    Smile neurogenic rosacea from accutane? 12 years and still suffering!

    Hi everyone,

    I have visited this forum over the years but I never thought I had rosacea because my skin does not appear red and flushed. However, I have recently heard about neurogenic rosacea and believe this may be exactly the diagnosis I have been waiting for for almost 12 years! I have described it as dryness to doctors and I think this has lead them down paths of advising me to use more moisturiser but this does not work!

    I took accutane (40mg for 6 months) which finished in March 2002. I did get some noticeable flushing while taking it where my face got very red and hot, and this continued sometimes for about 6 months after. However, after that I would say my face does not often get red. However, I regularly (about 3-4 times per day) get these VERY uncomfortable feelings in my face/lips/eyes/head which I believe is a form of flushing or sensory stimulation in the nerves of my face.

    My face regularly feels tight and a bit dry all the time but I get these regular daily flare ups where I feel my face/eyes/lips stinging. It is a horrible feeling as you can imagine and it lasts about an hour before dissipating. Along with this I get this weird sensation in my head, or scalp, which feels like my head is throbbing on the top and towards the back (this may be related to ocular rosacea, or simply the scalp flaring up?). I have no idea what triggers it or allows it to fade, which is frustrating, but I understand rosacea can be triggered with all kinds of things.

    I have recently considered pain remedies to deal with this as I am losing my nerve with this problem. I have tried SO MANY treatments to deal with it, but I suppose I haven't been so successful because I didn't know what I was suffering from. I have had vbeam, for acne scar redness, 4 times, but that has not helped. I was also on mepacrine for about 2 months and I don't think that helped much. I am now starting cymbalta (duloxetine) to see if this will help with the sensations. Fingers crossed! I am also changing my skincare regime to something more suitable for rosacea. I think I was approaching my skin thinking it was just dry. I have now got some sulfur-based products and will try washing with nizoral. This may help.

    I would really appreciate your thoughts on what I am suffering from and any ways to deal with it. I would be very grateful as you can imagine. I always tried seeking help from acne.org but I think I am finally in the right place!

    Thanks

    If anyone else suffers like this please get in touch, I can go into more detail about what I have been trying to do over the years, sadly to no avail until now really...

  2. #2
    Senior Member Brady Barrows's Avatar
    Join Date
    Jun 2005
    Location
    Centre, Alabama, USA
    Posts
    5,117

    Default

    Have you read this post on Neurogenic Rosacea?
    Brady Barrows
    Blog Join the RRDi



Similar Threads

  1. Replies: 74
    Last Post: 5th April 2014, 06:01 PM
  2. Neurogenic Rosacea Published Article attached
    By meg in forum News, research articles and current affairs
    Replies: 4
    Last Post: 14th November 2012, 03:55 PM
  3. Suffering for 10+ years. Sub derm? Perioral dermatitis? Help me puzzle this one out.
    By cleocatra in forum Similar and co-existing conditions
    Replies: 2
    Last Post: 25th May 2012, 04:20 PM
  4. accutane for acne, whilst also suffering from rosacea
    By poorme in forum Prescription medications
    Replies: 5
    Last Post: 16th May 2008, 02:01 AM
  5. Accutane Induced Eczema (Lasting Years) HELP!!
    By jamesjoyce2006 in forum Prescription medications
    Replies: 7
    Last Post: 9th February 2008, 10:24 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •